Alert archive / Idaho / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 14, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jun 22, 2011, 5:18 PM MDT for Bonneville County, Jefferson County, Madison County, Idaho. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2011, 5:18 PM MDT (23:18 UTC)
- Expired
- Jun 22, 2011, 6:00 PM MDT
- In force
- 42 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
Counties Bonneville County, ID, Jefferson County, ID, Madison County, ID
The radar
The Pocatello radar (KSFX), 82 km from the middle of the area, began a volume at 23:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 11.3 hours before the alert went out and 294 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2090 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
658 WUUS55 KPIH 222318 SVRPIH IDC019-051-065-230000- /O.NEW.KPIH.SV.W.0014.110622T2318Z-110623T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO 518 PM MDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF IDAHO FALLS... SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO... THIS INCLUDES THE CITY OF RIGBY... SOUTH CENTRAL MADISON COUNTY IN SOUTHEAST IDAHO... * UNTIL 600 PM MDT * AT 514 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF ROBERTS...OR 15 MILES NORTHWEST OF IDAHO FALLS...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... LEWISVILLE AND MENAN... UCON... IDAHO FALLS AND RIGBY... AMMON... IONA... RIRIE... PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 4370 11169 4337 11183 4357 11234 4376 11223 TIME...MOT...LOC 2318Z 293DEG 28KT 4363 11221 $$ HEDGES
2 follow-up statements
353 WWUS55 KPIH 222343 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 543 PM MDT WED JUN 22 2011 IDC019-051-065-230000- /O.CON.KPIH.SV.W.0014.000000T0000Z-110623T0000Z/ JEFFERSON ID-BONNEVILLE ID-MADISON ID- 543 PM MDT WED JUN 22 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTH CENTRAL MADISON...NORTH CENTRAL BONNEVILLE AND SOUTHEASTERN JEFFERSON COUNTIES... AT 541 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR UCON...OR NEAR IDAHO FALLS...MOVING SOUTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...IONA...AMMON...OZONE AND RIRIE. LAT...LON 4360 11217 4372 11212 4370 11169 4337 11183 TIME...MOT...LOC 2343Z 293DEG 28KT 4355 11196 $$ HEDGES
435 WWUS55 KPIH 230000 SVSPIH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 600 PM MDT WED JUN 22 2011 IDC019-051-065-230010- /O.EXP.KPIH.SV.W.0014.000000T0000Z-110623T0000Z/ JEFFERSON ID-BONNEVILLE ID-MADISON ID- 600 PM MDT WED JUN 22 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MADISON...NORTH CENTRAL BONNEVILLE AND SOUTHEASTERN JEFFERSON COUNTIES HAS EXPIRED... LOCATIONS AFFECTED INCLUDE...IONA...AMMON...OZONE AND RIRIE. LAT...LON 4360 11217 4372 11212 4370 11169 4337 11183 TIME...MOT...LOC 2343Z 293DEG 28KT 4355 11196 $$ HEDGES
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:49 PM MDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 22, 1:49 PM MDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 149 PM MDT WED JUN 22 2011 .SHORT TERM...WEDNESDAY NIGHT THROUGH FRIDAY. THE RIDGE AXIS THAT HAS BROUGHT THE DRY AND STABLE WEATHER OF THE PAST COUPLE OF DAYS HAS NOW SHIFTED EAST OF THE CWA. SOUTHWEST FLOW HAS INCREASED ACROSS THE AREA. RADAR IS STARTING TO SHOW A FEW ECHOES OVER IDAHO AND WITH THE HEATING OF THE DAY A COUPLE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO POP OVER THIS AFTERNOON AND EVENING...MAINLY ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. SOME OF THESE WILL PUSH EASTWARD LATER TONIGHT BUT MOST AREAS SHOULD STAY RAIN FREE. ON THURSDAY A MORE POTENT WAVE WITH A NEGATIVE TILT WILL MOVE ACROSS THE AREA.THE SPC HAS PART OF THE CWA VERY CLOSE TO A SLIGHT RISK FOR TOMORROW. WITH NEGATIVE LIFTED INDICES AND A DECENT AMOUNT OF CAPE A FEW OF THE STORMS COULD GET STRONG TOMORROW AFTERNOON AND EVENING. INVERTED V SOUNDINGS INDICATE STRONG WINDS AS THE BIGGEST THREAT FROM THESE STORMS. TEMPERATURES WILL ALSO COOL A FEW DEGREES ACROSS WESTERN AREAS DUE TO A COLD FRONT MOVING ACROSS THE AREA ALONG WITH MORE CLOUD COVER. WITH THE FRONT EXITING STAGE EAST ON FRIDAY EXPECT A COOLER BUT DRIER DAY WITH ONLY SLIGHT POPS ACROSS THE FAVORED HIGHER ELEVATIONS. HATTINGS .LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT.FOR THE WEEKEND THE MODELS SHOW AN UPPER LEVEL LOW MOVING CLOSE TO THE CANADIAN BORDER. NO REAL CHANGES IN THIS PART OF THE FORECAST WITH TEMPERATURES A BIT BELOW NORMAL AND SLIGHT POPS ACROSS THE FAVORED MOUNTAIN LOCATIONS. AS FOR EARLY NEXT WEEK WE MADE LITTLE CHANGE TO THE FORECAST WITH SLIGHTLY BELOW CLIMO POPS ACROSS THE AREA. THE LATEST GFS HAS TRENDED A BIT DRIER FOR MIDWEEK SO WE BUMPED POPS UP A FEW DEGREES FOR THAT TIME FRAME. HATTINGS && .AVIATION...EXPECT ISOLATED MAINLY MOUNTAIN THUNDERSTORMS THIS EVENING WITH LITTLE IMPACT EXPECTED AT TAF SITES. THE CONVECTIVE ACTIVITY SHOULD BE MORE WIDESPREAD THURSDAY AFTERNOON AND EVENING BUT EXPECT MAINLY VFR CONDITIONS THROUGH THE PERIOD AT TAF SITES. EXPECT BREEZY CONDITIONS THURSDAY AND FRIDAY. && .FIRE WEATHER...EXPECT WARM TEMPERATURES THROUGH THURSDAY TO CONTINUE. EXPECT ISOLATED THUNDERSTORMS THIS EVENING MAINLY OVER HIGH ELEVATIONS. THE THUNDERSTORMS WILL BE MORE WIDESPREAD THURSDAY AS A COLD FRONT MOVES THROUGH THE REGION WITH SCATTERED ACTIVITY EXPECTED IN THE MOUNTAINS. TEMPERATURES WILL FALL BACK TO SEASONAL NORMALS FRIDAY OR SLIGHTLY BELOW WITH ONLY ISOLATED CONVECTION EXPECTED. && .HYDROLOGY...MOST RIVERS REMAIN BELOW FLOOD STAGE AT THIS TIME. THE EXCEPTION IS THE HENRYS FORK WHERE CONTINUED HIGH ALTITUDE SNOW MELT WILL KEEP THE RIVER AT MINOR FLOOD STAGE FOR THE NEXT SEVERAL DAYS. OTHER CONCERN IS FOR THE BEAR RIVER IN IDAHO AND ANOTHER STATEMENT WILL BE ISSUED ON THAT THIS AFTERNOON. HATTINGS && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 22, 3:22 AM MDT, 13 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 322 AM MDT WED JUN 22 2011 IDZ017>025-031-032-230930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 322 AM MDT WED JUN 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE FORECAST THROUGH TONIGHT. THE HIGHEST PROBABILITIES WILL BE ACROSS THE CENTRAL AND NORTHERN MOUNTAINS. LIGHT RAINFALL AMOUNTS ALONG WITH GUSTY WINDS ARE EXPECTED. SEVERE THUNDERSTORMS ARE NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STORM SYSTEM WILL PUSH ACROSS THE PANHANDLE TOMORROW AND TOMORROW NIGHT...WITH A COLD FRONT SOUTHWARD INTO EASTERN IDAHO. SHOWERS AND THUNDERSTORMS WILL CONTINUE WITH LIGHT RAINFALL AMOUNTS AND GUSTY WINDS. STRONG STORMS ARE POSSIBLE...BUT NOTHING IS FORECAST TO REACH SEVERE LEVELS AT THIS POINT. LOW CHANCES OF SHOWERS/STORMS REMAIN IN THE FORECAST INTO NEXT WEEK...WITH ACTIVITY MAINLY IN THE MOUNTAINS. DESPITE COOLER WEATHER FORECAST AFTER TOMORROW...SNOWMELT CONTINUES. EVEN THOUGH THERE HAS BEEN AN OVERALL DECREASE IN WIDESPREAD HIGH WATER...SOME LOCATIONS WILL BE AROUND BANKFULL IN THE COMING DAYS. A HYDROLOGIC OUTLOOK STATEMENT HAS BEEN ISSUED FOR THE BEAR RIVER FROM THE WYOMING BORDER TO STEWART DAM. SOME LOWLAND FLOODING IS LIKELY. THE TETON RIVER NEAR ST ANTHONY BEARS WATCHING AS WELL. A RIVER FLOOD WARNING IN EFFECT IS FOR THE HENRYS FORK AT REXBURG. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jun 22, 4:10 PM MDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
410 PM MDT WED JUN 22 2011
IDZ017-022-222300-
MINIDOKA ID-LINCOLN ID-CASSIA ID-
410 PM MDT WED JUN 22 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO
SOUTHERN LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
WESTERN MINIDOKA COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 500 PM MDT
AT 404 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EDEN..MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BURLEY...
OWINZA...
PAUL...
KIMAMA...
LAT...LON 4241 11408 4251 11407 4254 11399 4254 11394
4276 11395 4276 11405 4280 11407 4280 11432
4292 11440 4314 11374 4243 11342
TIME...MOT...LOC 2209Z 255DEG 28KT 4269 11418
HEDGESSpecial weather statement, Jun 22, 4:47 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 447 PM MDT WED JUN 22 2011 IDZ020-222330- JEFFERSON ID-BINGHAM ID-BONNEVILLE ID- 447 PM MDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO EXTREME NORTH CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO CENTRAL JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 530 PM MDT AT 446 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF TERRETON..MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROBERTS... LAT...LON 4383 11200 4348 11212 4358 11260 4385 11258 TIME...MOT...LOC 2247Z 282DEG 28KT 4370 11249 HEDGES
Special weather statement, Jun 22, 5:07 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO 507 PM MDT WED JUN 22 2011 IDZ020-222345- JEFFERSON ID-BONNEVILLE ID-MADISON ID- 507 PM MDT WED JUN 22 2011 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN MADISON COUNTY IN SOUTHEAST IDAHO NORTH CENTRAL BONNEVILLE COUNTY IN SOUTHEAST IDAHO SOUTHEASTERN JEFFERSON COUNTY IN SOUTHEAST IDAHO UNTIL 545 PM MDT AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 10 MILES SOUTH OF TERRETON..MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROBERTS... LEWISVILLE... MENAN AND UCON... RIGBY AND LORENZO... LAT...LON 4379 11170 4348 11173 4357 11241 4379 11234 TIME...MOT...LOC 2307Z 276DEG 26KT 4369 11232 HEDGES
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 4:10 PM MDT | Special Weather Statement | PIH | Lincoln, Minidoka | 50 min |
| Jun 22, 4:47 PM MDT | Special Weather Statement | PIH | Jefferson | 43 min |
| Jun 22, 5:07 PM MDT | Special Weather Statement | PIH | Jefferson | 38 min |
| Jun 22, 5:30 PM MDT | Special Weather Statement | PIH | Power | 60 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.